MAUDE Adverse Event Report: ABBOTT MEDICAL Regent Heart Valve with Flex Cuff; Heart-Valve, Mechanical

ABBOTT MEDICAL Regent Heart Valve with Flex Cuff; Heart-Valve, Mechanical
Model Number 23AGFN-756
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 23mm sjm regent heart valve w/ flex cuff was chosen for an aortic valve replacement (avr) procedure.During implantation, the leaflet detached.The device was removed and a new 21mm sjm regent heart valve w/ flex cuff was used as an alternative device.The patient was reported stable.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 23mm sjm regent heart valve w/ flex cuff was chosen for an aortic valve replacement (avr) procedure.During implantation, the leaflet dislodge as one piece.The dislodged piece was recovered from the patient.They reported a resistance felt when rotating.The device was removed and a new 21mm sjm regent heart valve w/ flex cuff was used as an alternative device while the patient was still on bypass.There was an approximately 15-minute extension of the procedure time.There was no patient effect sustained due to the delay.The patient was reported stable.
 
Additional Manufacturer Narrative
During implantation, a valve leaflet fracture and difficulty rotating the valve were reported.The device was returned to abbott for evaluation.Analysis confirmed that one leaflet was dislodged and a small chip was present on the bottom rim of the valve.The valve was otherwise found to rotate freely during functional assessment.Review of the device history record (dhr) and applicable process controls identified no discrepancies or deviations from the controls documented in the failure mode and effects analysis (fmea).The dhr for regent aortic mhv, flex cuff, 23mm (serial number (b)(6) showed no nonconformances, rework activities, or manufacturing irregularities during unit subassembly or finished goods processing.Accordingly, the device was manufactured in compliance with abbott manufacturing specifications and quality requirements.The investigation found no evidence that the reported event was related to device manufacturing, design, labeling, or process deficiencies.Consequently, the complaint could not be attributed to a manufacturing-related cause, and no abbott-related product quality issue was identified.The root cause of the leaflet fracture could not be conclusively determined.Examination of the fractured leaflet revealed no evidence of material defects or carbon coating anomalies that could have caused or contributed to the failure.The observed damage may have resulted from an external force applied to the valve, leading to overstress of the carbon material; however, this could not be confirmed based on the available evidence.Overall, there is no indication of a product quality issue associated with the design, labeling, manufacturing, or material integrity of the device.

Brand Name
Regent Heart Valve with Flex Cuff
Common Device Name
Heart-Valve, Mechanical
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2648612
lot 20 b st caguas
caguas 00725
PR   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25208387
Report Number2135147-2026-03356
Device Sequence Number21073678
Product Code LWQ
UDI-Device Identifier05415067044174
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23AGFN-756
Device Catalogue Number23AGFN-756
Device Lot NumberC00015512
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/19/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale